Skip to main content
eScholarship
Open Access Publications from the University of California

Multiple labial melanotic macules occurring after topical application of calcineurin inhibitors

  • Author(s): Shi, Vivian Y
  • Joo, Jayne S
  • Sharon, Victoria R
  • et al.
Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International Public License
Abstract

Topical calcineurin inhibitors are widely used to treat inflammatory dermatoses for their steroid-sparing advantage. Herein, we report a patient with chronic lip dermatitis who developed multiple labial melanotic macules after application of tacrolimus 0.1% ointment and pimecrolimus 1% cream. Prior and current reports raise concerns for potential development of pigmented lesions associated with topical calcineurin inhibitor use. These reports highlight the need for careful risk-benefit assessment when prescribing topical calcineurin inhibitors for inflammatory dermatoses, especially when used on sun-exposed sites.

Main Content
Current View